MAUDE Adverse Event Report: COVIDIEN 1310P MEDITRACE 2/PK 20/CA; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)

COVIDIEN 1310P MEDITRACE 2/PK 20/CA; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Model Number 31319281
Medical Device Problem Code Failure to Deliver Shock/Stimulation (1133)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported that during defibrillation of a patient, the defib electrode did not work.The machine did not detect the pads so it could not charge to defibrillate therefore an internal defibrillator was needed during the emergency.The customer further stated that the user test had been completed in the morning, the device was functional.The integrity of the wires and the location of the pads were compliant.The customer stated this incident resulted in a delay in defibrillation and also caused stress for the staff already in emergency situations.Additional information provided on (b)(6) 2021 stated that the external pads were put in place before the surgery and during the procedure, the internal paddles were used.The delay was 5 minutes.No other treatment or intervention was required.No injuries reported.The patient's status is normal.
 
Additional Manufacturer Narrative
H3 evaluation summary: the device history record (dhr) review showed that no abnormal process conditions were present during the manufacturing of the product that could have led to the reported condition.The dhr review showed that all acceptance criteria inspections per established sampling levels were within acceptable limits during the production process.There were no deviations or nonconformance initiated with this lot code.Returned samples consisted of a single pair of electrodes with gauze separating the gel to gel.The returned samples were subjected to electrical testing.The pair of electrodes placed gel to gel were subjected to the standard quality functional testing that is part of the products finished product release.The electrical properties that were measured were within specification.Prior to testing, the electrodes were visually examined, and no issues were identified.Current manufacturing practices require production to be sampled and inspected through a series of functional and visual testing based on valid acceptable quality levels (aql) sampling plans to ensure good connectivity and shock delivery.If this is an ongoing complaint for the same issue, in-servicing may be helpful to assist in trouble shooting these failure modes.A specific root cause for the occurrence cannot be identified; no corrective action is required at this time.This complaint will be recorded for tracking and trending purposes.
 
Additional Manufacturer Narrative
Section b5 has been updated to include: additional information provided on july 29, 2021 stated that the defibrillator model used was a lifepak 15 from stryker.Additional information provided on august 19, 2021 stated that the facility has done tests on the lifepak15 gbm 2007776 defibrillator according to the performance inspection procedures of the technical manual.They did not find any abnormalities given the risk of a similar problem occurring.They will send the lifepak15 defibrillator to the manufacturer for further testing.
 
Event or Problem Description
The customer reported that during defibrillation of a patient, the defib electrode did not work.The machine did not detect the pads so it could not charge to defibrillate therefore an internal defibrillator was needed during the emergency.The customer further stated that the user test had been completed in the morning, the device was functional.The integrity of the wires and the location of the pads were compliant.The customer stated this incident resulted in a delay in defibrillation and also caused stress for the staff already in emergency situations.Additional information provided on (b)(6) 2021 stated that the external pads were put in place before the surgery and during the procedure, the internal paddles were used.The delay was 5 minutes.No other treatment or intervention was required.No injuries reported.The patient's status is normal.Additional information provided on july 29, 2021 stated that the defibrillator model used was a lifepak 15 from stryker.Additional information provided on august 19, 2021 stated that the facility has done tests on the lifepak15 gbm 2007776 defibrillator according to the performance inspection procedures of the technical manual.They did not find any abnormalities given the risk of a similar problem occurring.They will send the lifepak15 defibrillator to the company for further testing.

Brand Name
1310P MEDITRACE 2/PK 20/CA
Common Device Name
AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Manufacturer (Section D)
COVIDIEN
215 hebert st
gananoque K7G 2 Y7
CA  K7G 2Y7
MDR Report Key12189683
Report Number9681860-2021-00519
Device Sequence Number3802763
Product Code MKJ
UDI-Device Identifier20884527008428
UDI-Public20884527008428
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number31319281
Device Catalogue Number31319281
Device Lot Number112705X
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/06/2021
Supplement Date Received by Manufacturer07/06/2021
07/06/2021
Initial Report FDA Received Date07/19/2021
Supplement Report FDA Received Date08/26/2021
09/01/2021
Patient Sequence Number1
Patient Age60 YR